close
    what are these red recurring spots on my arm?

    0  Views: 589 Answers: 4 Posted: 9 years ago

    4 Answers

    Hives

    Hives, also called urticaria, are raised, red, itchy bumps or welts that appear randomly on the skin. Hives usually appear suddenly and last only a few hours. Hives are irritable but generally harmless and people usually only need antihistamines to relieve the itching. However, people with chronic hives may suffer for months to years, notes the American Academy of Allergy Asthma & Immunology. Common triggers for hives are food, pollen, animal dander, cold, heat, insect venom and emotional distress.

    Read more: http://www.livestrong.com/article/132336-allergy-symptoms-skin/#ixzz1M60CM8AK

    Antihistamines for Hives

    Loratadine

    Loratadine, also known by the trade name Claritin, is the best-tolerated antihistamine treatment for hives, states the American Osteopathic College of Dermatology. Loratadine is non-sedating. This means that it does not cause drowsiness. It can be supplied either as a syrup, tablet or dissolvable tablet and is usually taken once a day. According to MedlinePlus, do not use loratadine to treat hives that are bruised or blistered. MedlinePlus also advises discontinuing loratadine if the hives do not improve three days after initiating treatment. Loratadine may cause side effects such as headache, sore throat and a dry mouth.
    Cetirizine

    Cetirizine, also known by the trade name Zyrtec, may also be used to treat hives. It is a non-sedating antihistamine but may cause more sedation than similar drugs such as loratadine, explains the American Osteopathic College of Dermatology. According to Drugs.com, Zyrtec may cause side effects that impair thinking and reaction times. As such, care should be taken when driving or operating machinery. Other side effects may include nausea, constipation and a dry mouth.

    Read more: http://www.livestrong.com/article/204113-antihistamines-for-hives/#ixzz1M619cfTF
    jvnlbc

    you are too cool for school! this info has been very helpful and mind easing. obviously not a diagnosis but very possible causes with possible cures. now i can be more proactive with my monitoring and see if your suggestions help. thank you very much, Colleen :-}
    Colleen

    Moderator
    You're welcome. If you find this is what you have, come back and give this answer a thumbs up, Ok? :)
    jvnlbc

    berry well i will do that berry ting :-))
    nlnnet

    GO SEE A DOCTOR ALREADY!
    Darn, my screen is blurry again. I can't quite make out the spots on your arm. Will see if I can adjust my screen to get a better look at them...might take a while so if you're in a hurry to know and are concerned about them, see a dermatologist.
    jvnlbc

    your sarcasm is stunning. i see by your plethera of answers that you are a real kmow-it-all. thank you for your helpful input.
    Colleen

    Moderator
    Nah, not a know it all but I do know a lot. :) I would know enough to go to a doctor for spots I was worried about instead of asking strangers on the internet who would have no way of know what, of the many things that can cause spotting of the skin, it was without actually seeing it. The best advice you could get here is what I gave. Dermatologist. :)

    We had a girl ask if eating chocolate could cause black spots on her skin and I told her only if she dribbled the chocolate on herself. Do you suppose I was helpful or not helpful then? :D

    Stick around and see the questions we deal with on a daily basis, then ask yourself how long it would be before you started having fun and giving sarcastic answers. We don't get paid for this.
    jvnlbc

    i know, but i just have little red spots that recur every two to three weeks. odd. they fade after their appearance within 24 hours but are scarlet red not bumpy just spots. don't know what else to add. :-/
    Colleen

    Moderator
    I'll see what I can research for you now that I have a little more information. Do they appear after you get up from sleeping? Do you think you sweat a lot in your sleep? Could be a sweat rash.
    try benadryl for a few days.it could be just dry skin. shorten your showers, dont use harsh soaps,see a dermatologist in one week if symptoms continue.
    Freckles?
    jvnlbc

    those are constant, silly! thanx for the thought though :-)
    nlnnet

    With the lack of info you give a serious answer is pretty hard! :-)
    jvnlbc

    i know, but i just have little red spots that recur every two to three weeks. odd. they fade after their appearance within 24 hours but are scarlet red not bumpy just spots. don't know what else to add. :-/


    Top contributors in Skin Conditions category

     
    country bumpkin
    Answers: 32 / Questions: 0
    Karma: 2265
     
    jhharlan
    Answers: 34 / Questions: 1
    Karma: 1830
     
    Colleen
    Answers: 55 / Questions: 0
    Karma: 1230
     
    melandrupert
    Answers: 19 / Questions: 0
    Karma: 1185
    > Top contributors chart

    Unanswered Questions

    446068
    questions
    716531
    answers
    655016
    users